Alert archive / Wisconsin / Winter Weather Advisories in 2012

Winter Weather Advisory 2, NWS La Crosse, WI

January 17, 2012Crawford County, Grant County, Richland County, Wisconsin; Clayton County, Iowa

NWS La Crosse, WI issued this winter weather advisory at Jan 17, 2012, 3:50 AM CST for Crawford County, Grant County, Richland County, Wisconsin; Clayton County, Iowa. It took effect at Jan 17, 2012, 5:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 3:50 AM CST (09:50 UTC)
In effect from
Jan 17, 2012, 5:00 AM CST
Expired
Jan 17, 2012, 2:28 PM CST
In force
9 hr
Issued by
NWS La Crosse, WI

Counties Clayton County, IA, Crawford County, WI, Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WWUS43 KARX 170950
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
350 AM CST TUE JAN 17 2012

...SNOW WILL OVERSPREAD THE AREA THIS MORNING...

.SNOW WILL SPREAD INTO THE AREA THIS MORNING AND THEN TAPER OFF
THIS AFTERNOON. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE
EXPECTED BEFORE THE SNOW ENDS THIS AFTERNOON. THE SNOW WILL REDUCE
VISIBILITIES AND MAKE TRAVEL HAZARDOUS DURING THE MORNING COMMUTE.
IN ADDITION NORTHWEST WINDS OF 15 TO 25 MPH WILL CREATE SOME
BLOWING AND DRIFTING OF THE SNOW...ESPECIALLY ON RIDGE TOPS AND
OPEN AREAS.

IAZ030-WIZ054-055-061-171800-
/O.NEW.KARX.WW.Y.0002.120117T1100Z-120117T2100Z/
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
350 AM CST TUE JAN 17 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON.

* SNOW WILL OVERSPREAD THE AREA THIS MORNING AND CONTINUE INTO THE
  AFTERNOON HOURS BEFORE TAPERING OFF.

* SNOWFALL AMOUNTS OF 2 TO 4 INCHES IS EXPECTED TO FALL.

* NORTHWEST WINDS OF 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND
  DRIFTING OF THE SNOW...ESPECIALLY ON RIDGE TOPS AND OPEN AREAS.

* IMPACTS...TRAVEL WILL BE HAZARDOUS DURING THE MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
4 follow-up statements
342 
WWUS43 KARX 171436
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
836 AM CST TUE JAN 17 2012

...SNOW CONTINUES ACROSS THE AREA...

.SNOW CONTINUES TO FALL THIS MORNING...PRODUCING SLIPPERY
ROADWAYS. AS OF 830 AM...SNOWFALL AMOUNTS RANGED FROM AROUND 2
INCHES AT LANCASTER...AN INCH AND A HALF AT STRAWBERRY POINT...TO
AROUND AN INCH ACROSS RICHLAND AND CRAWFORD COUNTIES. TRAVEL WITH
CAUTION THIS MORNING AND ALLOW PLENTY OF TIME TO REACH YOUR
DESTINATION.

IAZ030-WIZ054-055-061-172100-
/O.CON.KARX.WW.Y.0002.000000T0000Z-120117T2100Z/
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
836 AM CST TUE JAN 17 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* SNOW WILL CONTINUE THROUGH EARLY THIS AFTERNOON.

* SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED.

* NORTHWEST WINDS OF 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND
  DRIFTING OF THE SNOW...ESPECIALLY ON RIDGE TOPS AND OPEN AREAS.
  LOOK FOR VISIBILITIES TO BE REDUCED TO AROUND A HALF MILE OR
  LESS IN THE HEAVIER SNOW. 

* SLICK ROADWAYS WILL PRODUCE HAZARDOUS TRAVEL THROUGH EARLY
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

WETENKAMP

WEATHER.GOV/LACROSSE
963 
WWUS43 KARX 171642
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1042 AM CST TUE JAN 17 2012

...SNOW CONTINUES TO FALL...

.SNOW CONTINUES ACROSS THE AREA LATE THIS MORNING. SNOWFALL
AMOUNTS HAVE RANGED FROM 1 TO 3 INCHES. AS OF 1035 AM
ACCUMULATIONS HAVE RANGED FROM 2 AND A HALF INCHES AT
CASSVILLE...ONE AND A HALF INCHES AT ITHICA TO AROUND AN INCH AT
MOUNT STERLING. THE SNOW WILL PRODUCE SLIPPERY ROADWAYS THROUGH
EARLY THIS AFTERNOON. DRIVE WITH CAUTION AND ALLOW PLENTY OF TIME
TO REACH YOUR DESTINATION. 

IAZ030-WIZ054-055-061-172100-
/O.CON.KARX.WW.Y.0002.000000T0000Z-120117T2100Z/
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1042 AM CST TUE JAN 17 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* SNOW WILL CONTINUE THROUGH EARLY THIS AFTERNOON.

* SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED.

* NORTHWEST WINDS OF 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND
  DRIFTING OF THE SNOW...ESPECIALLY ON RIDGE TOPS AND OPEN AREAS.
  LOOK FOR VISIBILITIES TO BE REDUCED TO AROUND A HALF MILE OR
  LESS AT TIMES.

* SLICK ROADWAYS WILL PRODUCE HAZARDOUS TRAVEL THROUGH EARLY 
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

WETENKAMP

WEATHER.GOV/LACROSSE
823 
WWUS43 KARX 171823
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1223 PM CST TUE JAN 17 2012

...SNOW STARTING TO TAPER OFF...

.SNOW IS STARTING TO TAPER OFF ACROSS THE AREA AS THE LOW PRESSURE
SYSTEM MOVES EAST OF THE REGION. LOOK FOR ADDITIONAL SNOW
ACCUMULATIONS OF AROUND A HALF INCH BEFORE THE SNOW ENDS. AS OF
NOON...SNOW ACCUMULATIONS HAVE RANGED FROM 1 TO 3 INCHES. SLICK
ROADWAYS WILL PERSIST THROUGH MID AFTERNOON.

IAZ030-WIZ054-055-061-172100-
/O.CON.KARX.WW.Y.0002.000000T0000Z-120117T2100Z/
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1223 PM CST TUE JAN 17 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* LIGHT SNOW WILL PERSIST THROUGH 3 PM.

* ADDITIONAL SNOW ACCUMULATIONS OF AROUND A HALF INCH ARE
  EXPECTED. PLAN ON STORM TOTAL SNOW ACCUMULATIONS OF 1 TO 3
  INCHES WITH LOCALLY HIGHER AMOUNTS OF AROUND 4 INCHES POSSIBLE.

* NORTHWEST WINDS OF 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND
  DRIFTING OF THE SNOW...ESPECIALLY ON RIDGE TOPS AND OPEN AREAS. 

* SLICK ROADWAYS WILL PRODUCE HAZARDOUS TRAVEL THROUGH MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

WETENKAMP

WEATHER.GOV/LACROSSE
489 
WWUS43 KARX 172028
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
228 PM CST TUE JAN 17 2012

...SNOW ENDING ACROSS THE AREA...

.SNOWFALL HAS TAPERED OFF. AREAS OF DRIFTING SNOW WILL CONTINUE
THROUGH LATE THIS AFTERNOON...LEADING TO SLIPPERY CONDITIONS ON
AREA ROADS. LOCAL LAW ENFORCEMENT REPORTS SOME AREA ROADS REMAIN
SNOW COVERED AND SLIPPERY EVEN THOUGH THE SNOW HAS ENDED. DRIVE
WITH CAUTION AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

IAZ030-WIZ054-055-061-172130-
/O.CAN.KARX.WW.Y.0002.000000T0000Z-120117T2100Z/
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
228 PM CST TUE JAN 17 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOWFALL IS ENDING ACROSS THE AREA. SNOWFALL TOTALS HAVE RANGED
FROM 1 TO 3 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS AROUND 4
INCHES REPORTED. CONTINUE TO EXERCISE CAUTION DURING THE EVENING
COMMUTE AS SOME AREA ROADWAYS REMAIN SNOW COVERED AND SLIPPERY.

$$

WETENKAMP

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter weather advisory went out at Jan 16, 11:31 PM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Jan 16, 11:31 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1131 PM CST MON JAN 16 2012

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
250 PM CST MON JAN 16 2012

FORECAST FOCUS REMAINS THE PCPN CHANCES FOR THE NEXT FEW DAYS...WITH
A QUICK COOL DOWN AT MID WEEK.

16.12Z MODEL RUNS AND THE FORECAST STILL LOOKS ON TRACK WITH THE
PCPN POTENTIAL FOR LATE TONIGHT/TUE. LATEST WATERVAPOR IMAGERY
DEPICTED AN UPPER LEVEL SHORTWAVE TROUGH DRIVING ACROSS THE SOUTHERN
PLAINS...MOVING NORTHEAST...WHILE ANOTHER TROUGH WAS MOVING ACROSS
THE CENTRAL/SOUTHERN ROCKIES. GFS/NAM TAKE THIS INTO SOUTHERN
MICH...WITH THIS FEATURE WORKING ON THE SFC FRONT THAT PASSED ACROSS
THE LOCAL AREA TODAY. INTERACTING WITH LOW LEVEL MOISTURE
TRANSPORT...EXPECT AREAS OF PCPN TO DEVELOP AROUND THE FRONT AND
SHORTWAVE TRACK. MOST SHOULD STAY SOUTH OF THE FORECAST AREA
INITIALLY...BUT MODELS HAVE BEEN BRINGING THE NORTHERN EDGE OF THE
PCPN INTO PORTIONS OF NORTHEAST IA/SOUTHWEST WI TONIGHT. WITH GOOD
ISENTROPIC UPGLIDE IN THIS REGION AND INCREASING LOW LEVEL
SATURATION...THIS LOOKS REASONABLE. HOWEVER...NORTH-SOUTH RUNNING
X-SECTIONS AND BUFKIT SOUNDINGS IN THIS REGION KEEP THE SATURATION
RELATIVELY SHALLOW INITIALLY...AND MORE SUPPORTIVE OF RAIN/FREEZING
RAIN //OR DRIZZLE// RATHER THAN SNOW. ICE GRADUALLY GETS INTRODUCED
INTO CLOUD TOPS OVERNIGHT AS SATURATION DEEPENS WITH THE APPROACH OF
ANOTHER SHORTWAVE TROUGH. WILL KEEP THIS FREEZING PCPN CONFINED TO
THE SOUTH FOR NOW. VERTICAL MOISTURE PROFILES DEEPENS QUICKER NORTH
OF THERE TONIGHT...FAVORING SNOW. THERE COULD BE A COUPLE HOURS
WHERE FREEZING PCPN COULD OCCUR...BUT CONFIDENCE NOT HIGH ENOUGH TO
ADD INTO THE FORECAST AT THIS TIME. STILL...TRENDS WILL HAVE TO BE
MONITORED AND CHANGES MADE IF THIS DOES COME TO FRUITION.

THE NORTH-SOUTH RUNNING GFS/NAM X-SECTIONS SATURATE THE ATMOSPHERE
BETWEEN 09-12Z TUE...AS THAT NEXT SHORTWAVE FROM THE ROCKIES MOVES
INTO MN. DECENT QG CONVERGENCE WITH THIS FEATURE...ESPECIALLY FOR
MN/NORTHERN WI. SHOULD SEE AREAS OF LIGHT SNOW IN RESPONSE TO THE
FORCING AND SATURATION FOR TUES MORNING INTO THE AFTERNOON...EXITING
EAST BY LATE AFTERNOON/EVENING. BUFKIT SOUNDINGS CONTINUE TO SHOW A
DEEP DENDRITIC LAYER FOR A FEW HOURS...BUT THE FORCING ISN/T OVERLY
STRONG NOR IS THE MOISTURE THAT ABUNDANT. PLUS...THIS SYSTEM IS A
QUICK MOVER. SO...SNOW TOTALS SHOULD BE ON THE LOW-SIDE...WITH 1 TO
2 INCHES STILL LOOKING REASONABLE. COBB OUTPUT ALSO SUPPORTS THIS.

ALONG WITH THE PRECIPITATION WILL COME A SHOT OF COLDER AIR. 850 MB
TEMPS ARE PROGGED TO DROP FROM AROUND -2 C AT 00Z TUE TO -14 C AT
00Z WED. STEADY TO PERHAPS SLOWLY FAILING TEMPS ARE EXPECTED FOR
TUES AS A RESULT. TUE HIGHS WILL LIKELY BE AT MIDNIGHT TONIGHT. HIGH
PRESSURE MOVES OVERHEAD FOR WED NIGHT...AND WITH SOME FRESH SNOW
COVER...LOWS WILL BOTTOM OUT IN THE SINGLE DIGITS ABOVE/BELOW ZERO.

16.12Z MODEL RUNS NEXT SLIDE ANOTHER UPPER LEVEL TROUGH ACROSS THE
REGION ON WED/WED EVENING...WITH RUNS IN PREVIOUS DAYS HAVING KEPT
THIS FEATURE A BIT MORE NORTH. NOT A LOT OF MOISTURE WITH THIS
INITIALLY AFTER THE DRIER/COLDER AIR WITH THE AREA OF HIGH
PRESSURE...BUT SOME INDICATION OF AN INCREASE IN LOW SATURATION OUT
AHEAD OF THE SYSTEM/S ASSOCIATED SFC FRONT. THE DEEPER SATURATION
COMES WITH THE TROUGH ITSELF...AND IS STILL PREDOMINATELY ACROSS
MN/NORTHERN WI. FORCING WITH THE SHORTWAVE SHOULD PRODUCE SOME SNOW
FOR THE REGION...WITH MINOR ACCUMULATIONS UP TO AN INCH CURRENTLY
EXPECTED. IF THE LOW SATURATION DEVELOPS AS AGGRESSIVELY AHEAD OF
THE FRONT AS PROGGED BY THE NAM...A SHORT PERIOD OF FREEZING PCPN
WOULD BE POSSIBLE BEFORE FULL SATURATION CHANGES ANY PCPN OVER SNOW.
THE NAM WAS TOO ENTHUSIASTIC ON THE LOW SATURATION LAST NIGHT...AND
FEEL IT MIGHT BE OVERDOING IT AGAIN. WILL LEAN ON THE GFS/EC IN THIS
STEAD.

.LONG TERM...FRIDAY THROUGH MONDAY
250 PM CST MON JAN 16 2012

A SHORTWAVE TROUGH WILL BE PASSING EAST/SOUTHEAST ACROSS THE AREA
EARLY ON FRIDAY WITH THE ECMWF AND GFS EXITING IT EAST IN THE
AFTERNOON...WITH THE GEM LINGERING IT A BIT LONGER. SOME DIFFERENCES
IN POSITIONING TOO...WITH THE EC FARTHEST NORTH...GFS SOUTH...AND
GEM IN THE MIDDLE. STILL...THE SHORTWAVE REMAINS PROGGED TO MOVE
ACROSS THE FORECAST AREA...WITH THE SOUTHERN 1/2 LOOKING MORE LIKELY
FOR ACCUMULATIONS. COULD SEE A FEW INCHES FROM THIS QUICK MOVING
SYSTEM.

SOME DISAGREEMENTS AS WE HEAD INTO THE WEEKEND WITH THE GFS SLIDING
A SHORTWAVE/SFC FRONT ACROSS THE UPPER MISSISSIPPI RIVER VALLEY ON
SAT WHILE THE GEM/EC POINT TO MORE WEAK RIDGING. GOING TO SIDE
TOWARD THE RIDGING/CONSENSUS SOLUTION FOR NOW. IT DOES LOOK WARMER
FOR THE WEEKEND AS A SOUTHERLY FETCH RETURNS.

&&

.AVIATION...THROUGH 06Z WEDNESDAY
1117 PM CST MON JAN 16 2012

THE 17.00Z MODELS HAVE COME INTO BETTER CONSENSUS THAT THE MAIN
SHORT WAVE TROUGH COMING OUT OF THE ROCKIES WILL TAKE A SLIGHTLY
MORE SOUTHERN TRACK. THIS IS NOT EXPECTED TO GO ACROSS NORTHERN
IOWA AND THE WISCONSIN/ILLINOIS BORDER. THIS WILL FOCUS THE BEST
FORCING JUST TO THE SOUTH OF THE TAF SITES BUT THERE STILL APPEARS
TO BE ENOUGH FORCING TO PRODUCE LIGHT SNOW AT BOTH TAF SITES. A
WEAKER SHORT TROUGH FARTHER NORTH IN THE LONG WAVE TROUGH WILL
PRODUCE SOME WEAK LIFT ACROSS THE AREA AS IT COMES THROUGH LATE
TONIGHT AND TUESDAY MORNING BRINGING ABOUT 12 PVU/S OF VORTICITY
ADVECTION IN THE 500-300 MB LAYER. THERE STILL LOOKS TO BE SOME
WEAK FRONTOGENESIS IN THE 850-700 MB LAYER ASSOCIATED WITH THIS
WAVE. THE QG CONVERGENCE WILL BE WEAK BELOW 500 MB BUT BECOMES
QUITE STRONG AROUND 12Z ABOVE 500 MB AS THE TWO WAVE COME ACROSS
THE AREA. ALSO STILL LOOKING AT A BROAD AREA OF ABOUT 2 UBAR/S OF
UPGLIDE ON THE 280K ISENTROPIC SURFACE UNTIL THE LONG WAVE TROUGH
PASSES THROUGH DURING THE AFTERNOON. THE NAM AND 17.03Z RUC BUFKIT
SOUNDINGS SUGGEST THERE WILL BE A DRY MID LEVEL LAYER TO OVERCOME
AND THE 00Z RAOBS FROM KDVN AND KGRB DO CONFIRM THAT THIS IS REAL.
HAVE THUS PUSHED BACK THE STARTING TIME OF THE SNOW A LITTLE AND
THEN BRING THE VISIBILITY DOWN TO IFR AROUND 12Z WHEN ALL THE
FORCING COMES TOGETHER TO PRODUCE ABOUT A 5 TO 6 HOURS OF SOME
DECENT SNOW. ONCE THE FORCING STARTS TO MOVE EAST...THE SNOW
SHOULD QUICKLY END WITH THE VISIBILITY AND CEILINGS RETURNING TO
VFR BY MID TO LATE AFTERNOON.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
250 PM CST MON JAN 16 2012

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM... RIECK
LONG TERM.... RIECK
AVIATION...04
Hazardous weather outlook, Jan 16, 5:02 AM CST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
502 AM CST MON JAN 16 2012

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-171200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
502 AM CST MON JAN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING THROUGH THE MID MISSISSIPPI RIVER
VALLEY WILL PRODUCE AROUND AN INCH OF SNOW ACROSS THE AREA TONIGHT.
THERE MAY BE EVEN A BRIEF PERIOD OF LIGHT FREEZING RAIN ACROSS
NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UP TO AN ADDITIONAL INCH OF SNOW WILL BE POSSIBLE ON TUESDAY AS
THE LOW PRESSURE SYSTEM MOVES NORTHEAST INTO SOUTHEAST LOWER
MICHIGAN.

FROM LATE TUESDAY NIGHT INTO WEDNESDAY MORNING...WIND CHILL READINGS
WILL RANGE FROM 10 TO 20 BELOW.

FROM THURSDAY NIGHT INTO FRIDAY...ACCUMULATING SNOW WILL BE POSSIBLE
AS A LOW PRESSURE SYSTEM MOVES SOUTHEAST THROUGH THE REGION.  IT IS
TO EARLY ASCERTAIN SNOW FALL AMOUNTS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF ICING OR SNOW AMOUNTS WOULD BE GREATLY APPRECIATED
TONIGHT AND TUESDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE

Nearby

Winter Weather Advisories in Wisconsin, 2012Winter Weather Advisories in Iowa, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.